MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C9320
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Dyspnea (1816); Nausea (1970); Abdominal Distention (2601)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not received for evaluation; therefore, a device analysis could not be completed; however, a review of the amia device programming revealed the programmed estimated night uf (50ml) may have been set too low for the most recent therapies.Per the amia clinician guide, setting the estimated night uf too low, or to 0 (zero), may result in a higher risk of iipv.The estimated night uf value should be based on an average of the nightly uf from the past seven consecutive therapies for a specific program.The log data of the seven most recent therapies showed the patient¿s average uf was approximately 695ml.Based on the device log analysis, the probable cause of the reported event was determined to be the programmed estimated night uf being set too low.The amia automated pd system patient guide explains the estimated night uf settings, provides treatment and programming answers on the settings.The guide also provides warnings regarding setting be set to low.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an automated peritoneal dialysis (pd) patient experienced overfullness, difficulty breathing and nausea during fill 1.The patient was connected to the amia device at the time of the events.Reportedly, these symptoms improved after draining.Post-operatively, the pd patient retained a lot of fluid and was not able to handle the standard fill volume (2100ml).Renal therapy services advised the caregiver to contact the pd nurse to have the therapy looked at, where the device filled, the correct amount of each fill and normal drain amount.The device was operational, and a swap was not necessary.There was no medical intervention associated with this event.No additional information is available.

Brand Name
AMIA AUTOMATED PD SYSTEM
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BENCHMARK ELECTRONICS INC.
4065 theurer blvd
winona MN 55987
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key18094889
Report Number1416980-2023-05779
Device Sequence Number17640495
Product Code FKX
UDI-Device Identifier00085412490120
UDI-Public(01)00085412490120
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C9320
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Initial Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown